Results 1 to 4 of 4
  1. #1
    Fletcher's Mommy! JoyannaWants2BaMommy's Avatar
    Join Date
    Feb 2009
    Posts
    660
    Thanks
    5
    Thanked 3 Times in 3 Posts
    Blog Entries
    25

    Question Wellbutrin and hairloss

    I saw some posts on this site somewhere before but have searched and couldn't find any.

    I have heard a lot of people saying that wellbutrin INCREASED their hairloss, even though it is not a 'listed' side effect. I don't know what is going on with my hair but it is falling out so bad, i have been on Wellbutrin(generic version) since oct, but in the last month or two I began to make sure I'm taking my full dosage everyday. I don't know if it's my thyroid, or just the pcos acting up, or the wellbutrin. Im a hairstylist and I really don't care to be bald. my temples are nothing but miniaturized hairs. it is scaring me now. I have very fine thin hair, and was growing it out in the hopes that if I got pg it would thicken up and grow a bit. I bought some Nioxin again, and have been using it almost everyday. the last time I used it, within a month i saw new sprouts and less shedding. Not this time!!! I have seen posts about the Nizoral, I might try it. I am also taking a rx prenatal, but was taking prenatals and fish oil previously as well. I am on met and synthroid. I was on spiro for a while but never noticed any improvement in hair loss, or facial hair. I eat fairly healthy and drink water. I am at a steady weight, around 196-198. so no recent big losses or anything!

    Has anyone else noticed increased hair loss with Wellbutrin? Is there any tips for people experiencing hairloss with antidepressents? I sure can't quit taking it, oh boy, that's not an option.

  2. #2
    Registered User confusedinDC's Avatar
    Join Date
    Jan 2009
    Posts
    4
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default I was just trying to figure out the same!

    Hi!
    Thanks for sharing your experience. I used to take Wellbutrin a few years ago, before I was diagnosed with PCOS, and had no major side effects. I have been on BCP and Rogaine for 9 months, Spiro for 5 months and Met for 2 months and Welbutrin about 6 weeks. Also, about a 6 weeks ago, I started to notice that my hairloss was slowing down. But about 3 weeks ago, it started falling out again, in large quantities. Although I started out with a lot of hair ( according to my Dr.s), I am now down to probably half of what I had 2 years ago, with no sign of slowing down.

    I know from previous experience that the Welbutrin takes about 3-4 weeks to build up enough in your system to have an effect so I was wondering if now the Welbutrin, in conjunction with all the other meds I take, is causing the recent hairloss. I think part of of it is stress, of PCOS and other things in my life. I will stop taking it as of my next dose and hope that it at least gets out of my system and slows down my hair loss. I'll keep you updated on what happens. In the meantime, I am still using the Rogaine. I've heard other people say that the Nizoral can make your hair fall at the beginning so I haven't tried it. Hopefully, it works out for you!

    Good Luck,
    DC

  3. #3
    Registered User Dragonfly2l's Avatar
    Join Date
    Oct 2012
    Posts
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I have had PCOS for years (since I was 16) I never really had a lot of problems until a few years ago after the birth of my second child. My doctor put me on aldactone. Then about a year ago I got put on Wellbutrin for depression and in the past few months I started to lose my hair. In the last few weeks I could really see on top and on the sides that I was thinning. I am not sure if it is the PCOS or the Wellbutrin. I stopped taking the Wellbutrin so I guess we will see. Has anyone else had these problems? As if the facial hair and constant plucking and waxing wasn't enough now I am going to be bald.

  4. #4
    Registered User Lahren's Avatar
    Join Date
    May 2010
    Location
    NY
    Posts
    79
    Thanks
    1
    Thanked 3 Times in 1 Post

    Default

    Wellbutrin made me lost my hair!!!!!!!!! My doctor told me it is a common complaint amongst her patients. this didn't come as much of a surprise to me...my sex drive went through the roof on the wellbutrin...which is a sure sign it was messing with my hormones. I also lost hair from klonipin its listed as a side effect. a lot of psych meds list hair loss or hair growth as a side effect. I think that having pcos makes us more prone to the possible hair loss side effects....
    Diagnosed PCOS 2009 (thin cyster)
    Hair loss
    Hirituism
    On BC pill, spiro, and finasteride and hair loss under control
    Diet and exercise has helped improve symptoms!
    Hidden Content

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •